Yet another side effect after FCR: After the... - CLL Support

CLL Support
14,130 members22,307 posts

Yet another side effect after FCR

Mandy56
Mandy56
24 Replies

After the acute anaemia, disappearing neutrophils and infection in both eyes, I now have a rash all over me, except my face. It’s 3 weeks since first FCR. The antibiotics i’m taking list a rash as a possible side effect. Has anyone else suffered this? No raised welts, just an annoying mildly itchy unattractive rash. 🙁

24 Replies
oldestnewest
Wroxham

Yes Mandy. From Co-trixomol (septrin) antibiotic. It cleared within 2/3 weeks of stopping the antibiotic.

Not saying this is causing your rash though. You need to speak to your

Doctor's.

Sue

3 likes
Reply
Mandy56
Mandy56
in reply to Wroxham

Thanks Sue, will do in the morning.

1 like
Reply
devonrr

Septrin caused my rash in cycle 2. Does the rash go down before the next tablet is due? It did with me and helped to recognise Septrin as the problem.

Take a photo to show your consultant.

Trying to think. I went to the GP and he gave me antihistamines.

1 like
Reply
Mandy56
Mandy56
in reply to devonrr

Thanks. I’m not on Septrin. I’m on Aciclovir (which lists rash as a side effect), Allopurinol and Co-Trimoxazole. I’ve sent a photo to the Flair trial team and will see GP tomorrow as Sue suggests. Just feel it’s one thing on top on another at the moment.

1 like
Reply
Cllcanada
CllcanadaTop Poster CURE Hero
in reply to Mandy56

Cotrimoxazole (Septrin, Bactrim) is used as a prophylactic treatment against PCP and toxoplasmosis.

~chris

2 likes
Reply
kaymack
kaymack
in reply to Mandy56

I also got a severe rash that my doctor attributed to Co-Trimoxazole. It started after 4 cycles of FCR. I'd been on it for months as a prophylactic. It took several weeks to clear and was very itchy. It was my first and only allergic reaction.

1 like
Reply
Anthonymac
Anthonymac
in reply to Mandy56

I had a rash on body and legs , stopped the Alopurinol and Co- trimoxazole and was put on pentamidine via a nebuliser for the remaining 5 chemo. Now I have finished the FCR, I am taking Aciclovir and 250mg Azithromycin mon/wed/ fri.

Kind regards

1 like
Reply
Luckyliss
Luckyliss
in reply to Mandy56

Hi Mandy after my first FCR I had rashes all over as well - I was taking acclyvir and allopurinol too and I was always told to take a Benadryl every 6 hrs and it always helped me but would fall asleep...

Reply
Mandy56
Mandy56
in reply to Luckyliss

Right. What’s Benadryl? Can I buy it over the counter?

Reply
Cllcanada
CllcanadaTop Poster CURE Hero
in reply to Mandy56

Discuss it with your doctor, Diphenhydramine (Benadryl) has lots of side effects, and never drive on it.

~chris

Reply
Luckyliss
Luckyliss
in reply to Mandy56

We use it for allergies in USA I don’t know if any negative side effects except sleepiness or if you take too much -jittery

Reply
GMa27

Yikes! So sorry to hear that. Definitely show to your doctor. I start FCR in 2 weeks.... Hopefully going forward, you are side effect free! 💜

2 likes
Reply
Mandy56
Mandy56
in reply to GMa27

Good luck! Hopefully you will have an easier time of it than me and we’ll both come out the other side feeling great. 🙂

Reply
Jm954
Jm954Administrator

I had an extensive and impressive rash because of Allopurinol.

Interestingly it appeared to only affect the parts of me that were in the sun (despite the factor 50), I was in Cuba at the time. My haematologist advised me to stop it and the rash disappeared.

Reply
Mandy56
Mandy56
in reply to Jm954

That’s what the Flair team think this is due to, from the photo I sent them. I was in the sun yesterday, although in long sleeved Tshirt and jeans, so maybe it’s the same. I’m breathless too, did it affect you like that?

Reply
Jm954
Jm954Administrator
in reply to Mandy56

I was pretty breathless anyway as I was not long into having treatment. My rash was on the areas of me only covered by light clothing, shoulders, arms, neck.

It should disappear over a week or so if you stop allopurinol.

1 like
Reply
WimUdo

Cotrimoxazole is known to cause a nasty rash, I had this condition after the first round of FCR . Cotrim was replaced by Dapson 100 mg to prevent the risk of getting pneumocystis jiroveci pneumonia (a potential deadly pneumonia). There are not so many alternatives for Cotrimoxazole, so ask your CLL specialist for alternative medication.

1 like
Reply
Elremsetay

I’m sorry to say that for me (hopefully not you) it took over a year (plus) to get over the side effects of FCR treatment - and I could only tolerate 4 rounds in summer of 2016.

Following treatment, I had very low counts across the board endured about 20 transfusions because of low hemoglobin, hemolytic anemia, hospitalization with the flu (extreme neutropenia), megadoses of steroids, IVIG infusions, and a platelet infusion. Terrible year at work - I’m a high school chemistry teacher- permanently tired. Had to wait so long to get cataract surgery that I could not drive in rain or at night - that was the BEST surgery ever (spring 2017)!

The GOOD new is that Jan 2017 bmb showed I’m in full remission - 😁

March 2018 blood counts still low but seem to be creeping back to normality. Kept well most of the year and had more energy at work until May 2018 when I got shingles down the back of my leg - nasty - couldn’t sit. That is now cleared up and I’m looking forward to more active summer vacation than last year!

It seems we all take a different journey with CLL - hang in there everyone!

6 likes
Reply
GMa27

How are you doing? Are you taking biotin for hair/nails? Was going to buy but didn't know how many mcg to get.

Reply
Mandy56
Mandy56
in reply to GMa27

Hi, back in local hospital waiting for blood transfusion as HB to low for planned chemo tomorrow. As it has to be irradiated and ordered in specially no idea how long i’ll Have to wait. I’ve been admitted, so don’t think it will be any time soon. Don’t let this put you off. I’ve just been unlucky in my reaction. The dose will be reduced next time, so hopefully not too bad then. 🤞

1 like
Reply
GMa27
GMa27
in reply to Mandy56

Hope it goes well for you. My first round will be admitted to hospital. Glad they will monitor me well. Did anyone suggest biotin?

Reply
Mandy56
Mandy56
in reply to GMa27

No, don’t think so ...

1 like
Reply
GMa27

Did you start ur next round?

Reply
Mandy56

No, was in hospital having another blood transfusion. Steroids that had been prescribed by the local hospital to improve the rash, knocked all my bloods down! More bloods today and will know tomorrow if it’s chemo on Thursday.

Reply

You may also like...